Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 182, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 20, 2008, 7:21 PM CST for Giles County, Marshall County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2008, 7:21 PM CST (01:21 UTC)
- Expired
- Dec 20, 2008, 7:45 PM CST
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 76 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 463 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 210121
SVROHX
TNC055-117-210145-
/O.NEW.KOHX.SV.W.0182.081221T0121Z-081221T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
721 PM CST SAT DEC 20 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GILES COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF PULASKI...
SOUTHEASTERN MARSHALL COUNTY IN TENNESSEE...
* UNTIL 745 PM CST
* AT 716 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF
PULASKI TO 16 MILES SOUTHWEST OF PULASKI AND MOVING EAST AT 40
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELKTON BY 735 PM CST...
ARDMORE BY 745 PM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3501 8722 3508 8722 3539 8675 3537 8659
3534 8660 3532 8664 3532 8667 3527 8673
3526 8681 3499 8684
TIME...MOT...LOC 0120Z 278DEG 35KT 3532 8672 3502 8718
$$
131 follow-up statement
000
WWUS54 KOHX 210138
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
738 PM CST SAT DEC 20 2008
TNC055-117-210145-
/O.CON.KOHX.SV.W.0182.000000T0000Z-081221T0145Z/
MARSHALL TN-GILES TN-
738 PM CST SAT DEC 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR SOUTHEASTERN GILES AND SOUTHEASTERN MARSHALL COUNTIES...
AT 733 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF ELKTON
TO 12 MILES WEST OF ELKTON...OR ALONG A LINE EXTENDING FROM 10 MILES
SOUTHEAST OF LEWISBURG TO 13 MILES SOUTH OF PULASKI...MOVING EAST AT
40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ARDMORE AND ELKTON BY 745 PM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3501 8717 3538 8667 3537 8659 3534 8660
3532 8664 3532 8667 3527 8673 3526 8681
3499 8684
TIME...MOT...LOC 0138Z 278DEG 35KT 3532 8662 3501 8704
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 3:27 PM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Dec 20, 3:27 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 327 PM CST SAT DEC 20 2008 .DISCUSSION... RAIN SHOWERS WILL CONTINUE THIS EVENING AS AN AREA OF LOW PRESSURE OVER WEST TENNESSEE TRACKS EASTWARD TONIGHT. A FEW THUNDERSTORMS HAVE DEVELOP AROUND THE LOW...MAINLY AFFECTING THE NORTHWEST PORTIONS OF MIDDLE TENNESSEE AND SHOULD ONLY LAST INTO THE EARLY EVENING HOURS. FOR TONIGHT...COLD AIR POISED TO THE NORTHWEST OF MIDDLE TENNESSEE WILL BEGIN TO PUSH INTO THE REGION AFTERNOON MIDNIGHT...AND HAVE A BRIEF PERIOD OF RAIN/SNOW MIX AS THE PRECIPITATION EXITS THE REGION AROUND DAYBREAK. THE COLD AIR WILL CONTINUE TO POUR INTO THE MID SOUTH THROUGH SUNDAY AND AM EXPECTING EARLY HIGHS IN THE UPPER 20S TO LOW 30S TO GRADUALLY FALL INTO THE LOW TO MID 20S BY THE AFTERNOON. SURFACE OBS ACROSS THE MID-MISSISSIPPI RIVER VALLEY THIS AFTERNOON SHOW TEMPS IN THE TEENS TO LOW 20S...SO THE EXTENT OF COLD AIR ADVECTION WILL NEED TO BE WATCHED. WITH THE GUSTY WINDS BEHIND THE FRONT WIND CHILL READINGS WILL FALL TO NEAR ADVISORY CRITERIA...POSSIBLY IN THE SUNDAY AFTERNOON AND EVENING TIME FRAME. AFTER A COLD DAY ON MONDAY...850MB TEMPS BOTTOM OUT IN THE -15C TO -20C RANGE SUNDAY NIGHT...HIGH PRESSURE TO THE NORTHEAST SLIDES EASTWARD AND A RETURN FLOW SETS UP FOR LATE MONDAY NIGHT AND EARLY TUESDAY. WITH TEMPERATURES STILL NEAR THE FREEZING MARK...WARM FRONTAL LIFTING MAY CAUSE SOME LIGHT FREEZING RAIN OR SLEET EARLY TUESDAY MORNING...MAINLY FOR THE WESTERN HALF OF MIDDLE TENNESSEE. THE WARMING TREND SHOULD CONTINUE THROUGH WEDNESDAY AS A TROUGH DEVELOPS OVER THE CENTRAL CONUS...AND A STRONG SOUTHERLY FLOW SHOULD BRING ENOUGH MOISTURE TO AID IN DEVELOPING SHOWERS ACROSS THE REGION ON WEDNESDAY. SOME INSTABILITY FROM DAYTIME HEATING IS EXPECTED AND AN ISOLATED THUNDERSTORM IS POSSIBLE ON WEDNESDAY. IN THE EXTENDED...WEDNESDAY THROUGH SATURDAY...THE ERRATIC WEATHER PATTERN CONTINUES FOR THE AREA WITH A SYSTEM EXPECTED TO MOVE THROUGH ON WEDNESDAY AND ANOTHER ON ITS HEELS LATE FRIDAY NIGHT OR EARLY SATURDAY PER THE 00Z ECMWF AND HPC GUIDANCE. THE LOW PRESSURE SYSTEMS PUSHING THESE FRONTS THROUGH WILL BE INTERACTING WITH A RIDGE TRYING TO BUILD OFF THE SOUTHEAST COAST...AND SHOULD TRACK TO THE NORTH OF THE REGION. THIS WILL MINIMIZE THE COLD AIR ADVECTION BEHIND THE FRONT...AS NOTED BY THE 850MB TEMPERATURE TRENDS. THE 00Z ECMWF DEPICTS 850MB TEMPERATURES WARMING TO ABOUT 10C TO 12C AHEAD OF BOTH FRONTS AND ONLY COOLING SLIGHTLY BEHIND THE FRONT. THESE SHOULD ALLOW FOR AT OR ABOVE NORMAL TEMPERATURES IN THE EXTENDED. WITH THE AMOUNT OF MOISTURE AND INSTABILITY THAT COULD BUILD AHEAD OF THE FRONTS...THUNDERSTORMS MAY BE A POSSIBILITY BUT FOR NOW WILL JUST KEEP A MENTION OF RAIN SHOWERS IN THE FORECAST FOR WEDNESDAY-WEDNESDAY NIGHT AND FOR THURSDAY NIGHT-SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 29 30 12 26 / 60 10 0 0 CLARKSVILLE 26 27 10 27 / 40 10 0 0 CROSSVILLE 28 29 8 25 / 80 10 0 0 COLUMBIA 31 32 13 29 / 80 10 0 0 LAWRENCEBURG 33 34 13 31 / 80 10 0 0 WAVERLY 29 30 12 28 / 60 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && LAROSA
Hazardous weather outlook, Dec 20, 6:16 AM CST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 616 AM CST SAT DEC 20 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-211230- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 616 AM CST SAT DEC 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COMBINATION OF NORTHWEST WINDS AND ARCTIC AIR COULD RESULT IN SUBZERO WIND CHILL READINGS SUNDAY EVENING. WINTRY PRECIPITATION POSSIBLE TUESDAY MORNING. THE SYSTEM LOOKS TO GENERAGE FREEZING RAIN AND SLEET AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 04
In the hours before
Special weather statement, Dec 20, 4:38 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 438 PM CST SAT DEC 20 2008 TNZ007>010-025>029-031-202315- CHEATHAM-CLAY-DAVIDSON-DICKSON-JACKSON-MACON-ROBERTSON-SUMNER- TROUSDALE-WILSON- 438 PM CST SAT DEC 20 2008 ...ISOLATED STRONG THUNDERSTORMS WERE AFFECTING CHEATHAM...CLAY...DAVIDSON...DICKSON...JACKSON...MACON...ROBERTSON... SUMNER...TROUSDALE AND WILSON COUNTIES... AT 436 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF CROSS PLAINS TO ASHLAND CITY...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF SPRINGFIELD TO ASHLAND CITY...MOVING EAST AT 70 MPH. DIME SIZE HAIL COULD OCCUR WITH THESE STORMS. 13
Special weather statement, Dec 20, 5:33 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 533 PM CST SAT DEC 20 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-210245- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 533 PM CST SAT DEC 20 2008 ...STRONG STORMS MAY PRODUCE DIME SIZE HAIL IN PARTS OF MIDDLE TENNESSEE THIS EVENING... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MIDDLE TENNESSEE THIS EVENING AS A LOW PRESSURE SYSTEM AND COLD FRONT CROSS THE REGION. AT 530 PM...A FEW THUNDERSTORMS WERE SCATTERED FROM THE NASHVILLE AREA...SOUTHWEST TO CENTERVILLE...HOHENWALD AND WAYNESBORO. THESE THUNDERSTORMS WERE MOVING EAST NORTHEAST NEAR 70 MPH. ADDITIONAL THUNDERSTORMS WILL ALSO DEVELOP OVER THE MID STATE THROUGH THE EVENING. ANY OF THE STORMS COULD PRODUCE DIME SIZE HAIL AND BRIEF HEAVY DOWNPOURS. GUSTY WINDS OVER 30 MPH WILL ALSO BE POSSIBLE. 13
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.